What Causes Nasal Congestion and How Do You Treat It

General Health

What Causes Nasal Congestion and How Do You Treat It

Congested airways can greatly affect your daily routine. Learn more about the root cause of congestion and the proper treatment.


Nasal congestion is a common symptom of upper respiratory infections like the common cold. It is described as “a fullness, blockage, or obstruction of the nasal cavity.” Most people think that mucus is the cause of nasal congestion but it is usually the result of inflammation that results in narrowed nasal passages. Blocked airways may hinder you from performing your daily tasks, so it’s important that you know how to manage your symptoms before they get worse.

Causes

One major cause of nasal congestion is having rhinosinusitis or the common cold. That’s “stuffed-up” feeling is not caused by an accumulation of mucus in your nose—it’s due to the inflamed pathways caused by an infection. Another cause is allergic rhinitis—which affects an estimated one quarter of the world’s total population. Nasal congestion was also recognized by both patients and caregivers as the symptom that is most likely to trigger a visit to the doctor.

Prevention, treatment

Your doctor may prescribe medications to address clogged nose which contain nasal decongestants and other anti-allergy medicines like nasal sprays. Avoid exposing yourself to extreme temperatures when you have flu- like symptoms and wear a mask if one of your colleagues is suffering from colds. Stay hydrated and keep a medicine kit inside your bag so you are always prepared for sudden illnesses.

What is Decolgen?

Phenylpropanolamine HCl + Chlorphenamine Maleate + Paracetamol (Decolgen Forte) is your powerful and reliable solution for the relief of clogged nose, postnasal drip, headaches, and fever associated with the common cold. It contains 25 mg Phenylpropanolamine HCI, a nasal decongestant which clears congested air passages and is a more potent decongestant (compared to Phenylephrine HCL). It also contains 2 mg of Chlorphenamine Maleate, an anti-allergy solution for runny nose, and 500 mg of paracetamol which relieves headache and reduces fever that may come with colds. It works in as fast as 15 minutes, so you can get back being at your best, and not miss out on your day to day activities. It’s available at all leading drugstores nationwide at PHP 6.00 SRP.

Recommended dosage

It can be taken by children and adults aged 12 years old and above, one tablet every 6 hours or as recommended by your physician.

Phenylpropanolamine HCl + Chlorphenamine Maleate + Paracetamol is the generic name of Decolgen Forte. If symptoms persist, consult your doctor.

General disclaimer

The medications listed above can be purchased without a prescription but you should always consult your doctor before taking any form of medication, including vitamins. Always consult your doctor before taking any medicine. Your doctor will be in the best position to give the appropriate medical advice. For suspected undesirable drug reaction, seek medical attention immediately and report to the FDA at www.fda.gov.ph and UNILAB, Inc. at 8-864522-1 (8-UNILAB-1) or productsafety@unilab.com.ph. Always buy from your trusted drugstores and retailers.

ASC Ref No. U006P062519D

Was this article helpful?

Related Products
Related Topics